Pennsylvania, 2004Flood in Pennsylvania, February 6 to 7, 2004
February 6 to 7, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 6, 4:10 AM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Feb 6, 4:10 AM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 AM EST FRI FEB 6 2004
LET THE WINTER STORM WARNINGS EXPIRE FOR ALL BUT THE NORTHEAST TIER
OF OUR PA COUNTIES AS WELL AS GARRETT COUNTY MARYLAND WHERE TEMPS
STILL REMAIN BELOW FREEZING. WILL EXTEND TIL 10 AM. FLOOD WATCH HAS
BEEN EXPANDED IN COVERAGE AND TIME TIL 10 PM. IR SATELLITE SHOWING
CONTINUOUS PLUME OF COLDER TOPS MOVING OUT OF ALABAMA AND THIS WILL
CONTINUE FOR AT LEAST PART OF THE MORNING. TOGETHER WITH SNOW
MELT/RISING TEMPS AND 85H DEWPTS APPROACHING +5 IN OUR SRN TIER OF
COUNTIES FLOODING WILL BE THE MAIN PROBLEM FOR THE REMAINDER OF THE
DAY INTO TONIGHT. GFS SHOWS PLUME OF HIGHER PRCIP ALONG THE SOUTHERN
TIER OF COUNTIES WHILE ETA FURTHER NORTH AND EAST. GFS ALSO ENDS
PRECIP EARLIER TONIGHT BUT AT THIS POINT WILL NOT GET FANCY AND JUST
GO WITH SCT SHOWERS GRADUALLY GOING TO SNOW SHOWERS LATER TONIGHT.
85 FLOW BECOME MORE NW ON SAT WITH SCT SNOW SHOWERS INTO SATURDAY
NIGHT AS 85H RIDGE BUILDS TOWARD THE AREA.
TEMPS A BLEND OF FWC AND GFS NOS TDAY ESP IN THE SOUTHERN TIERS
WHERE TEMPS COULD BE WELL INTO THE 50S. OTHRWS WENT TOWARD COOLER
GFS NOS FOR REST OF WEEKEND.
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FOR THIS MORNING FOR ZONE MDZ001.
FLOOD WATCH UNTIL 1000 PM EST FRIDAY FOR ZONE MDZ001.
OH...FLOOD WATCH UNTIL 1000 PM EST FRIDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
PA...WINTER STORM WARNING FOR THIS MORNING FOR ZONES PAZ008>009...
PAZ015>016.
FLOOD WATCH UNTIL 1000 PM EST FRIDAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH UNTIL 1000 PM EST FRIDAY FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.
&&
Hazardous weather outlook, Feb 6, 5:10 AM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 AM EST FRI FEB 6 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-061209-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
510 AM EST FRI FEB 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A WINTER STORM WARNING CONTINUES FOR VENANGO...CLARION...JEFFERSON
AND FOREST COUNTIES IN NORTHWEST PENNSYLVANIA AND GARRETT
COUNTY MARYLAND UNTIL 10 AM. EXPECT FREEZING RAIN TO MIX WITH AND
CHANGE TO RAIN LATER THIS MORNING. SIGNIFICANT ICE ACCUMULATIONS WILL
CONTINUE.
A FLOOD WATCH HAS BEEN EXPANDED IN AREAL COVERAGE AND EXTENDED IN
TIME UNTIL 10 PM TONIGHT. AREAS INCLUDED IN THE WATCH INCLUDE MUCH OF
WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND. HEAVY RAIN COMBINED WITH SNOW MELT AND ICE
JAM MOVEMENT...MAY CAUSE FLOODING IN LOW LYING AREAS AND ALONG SMALL
STREAMS.
A FLOOD WATCH CONTINUES IN EFFECT FOR THE MONONGAHELA RIVER...
YOUGHIOGHENY RIVER...AND WILLS CREEK IN OHIO FROM NOON TODAY UNTIL
NOON SATURDAY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY. SPOTTERS PLEASE CALL IN RAINFALL
AMOUNTS OF A HALF INCH OR MORE...ANY FLOODING...ANY ICE ACCUMULATIONS
OF A QUARTER INCH OR MORE AS WELL AS ANY ICE JAM MOVEMENT.
In the hours before
Special weather statement, Feb 6, 5:03 AM EST, 3 hours 57 minutes before
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 AM EST FRI FEB 6 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-061600-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
503 AM EST FRI FEB 6 2004
...WINTER STORM WARNING CONTINUES FOR INTERIOR NORTHWEST
PENNSYLVANIA...
...WINTER STORM WARNING CONTINUES FOR GARRETT COUNTY MARYLAND...
...FLOOD WATCH EXTENDED UNTIL 10 PM TONIGHT...
...FLOOD WATCH FOR THE MONONGAHELA AND YOUGHIOGHENY RIVERS AND WILLS
CREEK...
A WINTER STORM WARNING CONTINUES FOR VENANGO...CLARION...JEFFERSON
AND FOREST COUNTIES IN NORTHWEST PENNSYLVANIA AND GARRETT
COUNTY MARYLAND UNTIL 10 AM. EXPECT FREEZING RAIN TO MIX WITH AND
CHANGE TO RAIN LATER THIS MORNING. SIGNIFICANT ICE ACCUMULATIONS WILL
CONTINUE.
A FLOOD WATCH HAS BEEN EXPANDED IN AREAL COVERAGE AND EXTENDED IN
TIME UNTIL 10 PM TONIGHT. AREAS INCLUDED IN THE WATCH INCLUDE MUCH OF
WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINA AND
GARRETT COUNTY MARYLAND. HEAVY RAIN COMBINED WITH SNOW MELT AND ICE
JAM MOVEMENT...MAY CAUSE FLOODING IN LOW LYING AREAS AND ALONG SMALL
STREAM.
A FLOOD WATCH CONTINUES IN EFFECT FOR THE MONONGAHELA RIVER...
YOUGHIOGHENY RIVER AND WILLS CREEK IN OHIO FROM NOON TODAY UNTIL NOON
SATURDAY.
Special weather statement, Feb 6, 5:50 AM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 AM EST FRI FEB 6 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-061400-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
550 AM EST FRI FEB 6 2004
...PATCHY FOG IN PORTIONS OF THE REGION...
WARM MOIST AIR FLOWING ACROSS THE SNOWPACK IS CREATING AREAS OF FOG
WITH SOME VISIBILITIES REDUCED BELOW A HALF MILE. MORNING COMMUTERS
SHOULD BE PREPARED FOR SUDDEN REDUCED VISIBILITIES. SLOW DOWN AND
LEAVE EXTRA DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD. VISIBILITIES
SHOULD IMPROVE LATER THIS MORNING.
Flood, Greene
- When
- February 6, 9:00 AM EST to February 7, 9:00 AM EST
- Where
- Greene forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.854, -80.223 (the zone’s center; the record gives no point)
Ice jam break up and movement caused numerous streams to go over their banks. Some roads were closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 6, 20041 death · 1 event
- Flash Flood in Alabama, February 6, 2004$150,000 · 1 event
- Flooding in Pennsylvania, February 6 to 7, 2004$85,000 · 6 events
- Winter Weather in New York, February 6, 2004$40,000 · 14 events
- Flooding in Ohio, February 6 to 7, 2004$45,000 · 8 events
- Winter Weather in Vermont, February 6, 2004$40,000 · 8 events
- Lightning Strike in Alabama, February 6, 2004$50,000 · 1 event
- Damaging Wind in Georgia, February 6, 2004$50,000 · 50 kt wind · 1 event
- Ice Storm in Pennsylvania, February 6, 200430 events
- Damaging Wind in Florida, February 6, 2004$30,000 · 50 kt wind · 1 event
- Winter Weather in New Hampshire, February 6 to 7, 200412 events
- Ice Storm in North Carolina, February 6, 2004$12,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385235.